Alert archive / Oklahoma / Wind Advisories in 2009
Wind Advisory 6, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Feb 20, 2009, 4:40 AM CST for 48 counties in Oklahoma; 8 counties in Texas. It took effect at Feb 20, 2009, 11:00 PM CST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2009, 4:40 AM CST (10:40 UTC)
- In effect from
- Feb 20, 2009, 11:00 PM CST
- Expired
- Feb 21, 2009, 11:58 AM CST
- In force
- 13 hr
- Issued by
- NWS Norman, OK
All 56 counties
Alfalfa County, OK, Atoka County, OK, Beckham County, OK, Blaine County, OK, Bryan County, OK, Caddo County, OK, Canadian County, OK, Carter County, OK, Cleveland County, OK, Coal County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Garvin County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Hughes County, OK, Jackson County, OK, Jefferson County, OK, Johnston County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Love County, OK, Major County, OK, Marshall County, OK, McClain County, OK, Murray County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pontotoc County, OK, Pottawatomie County, OK, Roger Mills County, OK, Seminole County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX
The radar
The Norman radar (KTLX), 81 km from the middle of the area, began a volume at 10:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 10.7 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2145 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Feb 20, 4:16 AM CST, 24 minutes earlier.
Area forecast discussion, Feb 20, 4:16 AM CST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
416 AM CST FRI FEB 20 2009
.DISCUSSION...
FIRE WEATHER WATCH WILL BE UPGRADED TO RED FLAG WARNING FOR THIS
AFTERNOON ALONG WITH THE ADDITION OF A FEW COUNTIES TO THE NORTH
AND EAST. WILL LEAVE NORTHWEST AND NORTH-CENTRAL OKLAHOMA OUT OF
WARNING AS WE EXPECT WINDS TO DROP BELOW CRITERIA DURING MAX
HEATING AS PRE-FRONTAL TROUGH APPROACHES FROM THE NORTH. AS FAR AS
WINDS GO...MARGINALLY WIND ADVISORY WINDS ACROSS AT LEAST THE
SOUTHWEST HALF OF OKLAHOMA AND ALL OF WESTERN NORTH TEXAS THIS
AFTERNOON. WE WILL HOLD OFF ON ISSUING WIND ADVISORY...BUT WILL
ISSUE A WIND ADVISORY FOR TONIGHT DUE TO TIGHT GRADIENT AND CAA
BEHIND FRONTAL BOUNDARY. GUSTS 40 TO 50 MPH EXPECTED OVERNIGHT AND
WITHIN A FEW HOURS AFTER SUNRISE IN THE ADVISORY AREAS. ALTHOUGH IT
WILL BE BREEZY ACROSS SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS
INTO EARLY AFTERNOON TOMORROW...WE BELIEVE THE WINDS WILL DECREASE
ENOUGH WHEN RH VALUES APPROACH 20 PERCENT IN THE AFTERNOON TO
PREVENT US FROM ISSUING A FIRE WEATHER WATCH. ALONG THE LINES OF
WINDS AND FIRE WEATHER...NEXT TUESDAY CURRENTLY LOOKS LIKE A
WARM...WINDY...AND DRY DAY THAT WILL NEED TO BE MONITORED CLOSELY.
AS FAR AS PRECIPITATION...WILL LEAVE LOW POPS IN FORECAST FOR LATE
TONIGHT AND EARLY SATURDAY ACROSS FAR SOUTHEAST OKLAHOMA. STRONG
LIFT ASSOCIATED WITH FRONTAL BOUNDARY AND S/WV PASSING TO OUR
NORTHEAST COULD BE ENOUGH TO SET OFF A FEW SHOWERS IN MODEST MOIST
AXIS. GFS INITIALIZATIONS INTRODUCE POPS ACROSS EASTERN HALF OF
FORECAST AREA FOR MIDDLE OF NEXT WEEK...AND WITH LITTLE ARGUMENT
FOR ANY ONE MEDIUM RANGE SOLUTION... WILL LEAVE THEM ALONE.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 67 34 51 22 / 0 0 0 0
HOBART OK 68 34 52 24 / 0 0 0 0
WICHITA FALLS TX 71 37 56 25 / 0 0 0 0
GAGE OK 68 27 51 18 / 0 0 0 0
PONCA CITY OK 67 29 49 23 / 0 10 0 0
DURANT OK 66 41 54 28 / 0 0 20 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY FROM 4 AM TO 9 AM CST SATURDAY FOR OKZ016>040-042-
044.
RED FLAG WARNING FROM NOON TODAY TO 6 PM CST THIS AFTERNOON FOR
OKZ014>017-021>024-027-028-033>041-044>046-050.
WIND ADVISORY FROM 11 PM THIS EVENING TO 4 AM CST SATURDAY FOR
OKZ004>015.
TX...WIND ADVISORY FROM 4 AM TO 9 AM CST SATURDAY FOR TXZ083>088.
RED FLAG WARNING FROM NOON TODAY TO 6 PM CST THIS AFTERNOON FOR
TXZ083>090.
&&
30/11Hazardous weather outlook, Feb 19, 11:39 AM CST, 17 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1139 AM CST THU FEB 19 2009
OKZ004>048-050>052-TXZ083>090-201300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1139 AM CST THU FEB 19 2009
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED.
DISCUSSION...
A DRY AND STABLE AIRMASS WILL PREVAIL.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST FRIDAY FEB 20.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...ZERO.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED.
OTHER HAZARDOUS WEATHER...
LOW RELATIVE HUMIDITY AND STRONG SOUTHWEST WINDS WILL ELEVATE THE
POTENTIAL FOR THE SPREADING OF OUTDOOR FIRES ON FRIDAY AFTERNOON. A
FIRE WEATHER WATCH HAS BEEN ISSUED FOR PORTIONS OF SOUTHWESTERN
OKLAHOMA AND ALL OF WESTERN NORTH TEXAS.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
FRIDAY.
09/TAYLORThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 4:31 AM CST | Red Flag Warning | OUN | Beckham, Blaine, Caddo, Canadian, Carter, Cleveland and 23 more | 13 hr |
Nearby
Wind Advisories in Oklahoma, 2009Wind Advisories in Texas, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.